Patterns of psychological adaptation to divorce

Perrig-Chiello, Pasqualina; Hutchison, Sara; Morselli, Davide (2015). Patterns of psychological adaptation to divorce. Journal of Social and Personal Relationships, 32(3), pp. 386-405. Sage 10.1177/0265407514533769

[img] Text
Perrig-Chiello, Hutchison, Morselli.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (273kB) | Request a copy

Despite the increase in divorces after a long relationship, this trend remains a neglected research topic. The present contribution seeks to identify patterns of psychological adaptation to divorce after a long-term marriage. Data from a questionnaire study with 308 persons aged 45–65 years, who divorced after having been married for an average of 25 years, are presented. Exploratory latent profile analysis with various well-being outcomes revealed five groups: one with average adapted, one with resilients, and three small groups with seriously affected individuals. Discriminant variables between the groups were personality, time since separation, a new relationship, and financial situation. Age, gender, and length of marriage played a marginal role; satisfaction with the former marriage and initiator status were not relevant.

Item Type:

Journal Article (Original Article)

Division/Institute:

07 Faculty of Human Sciences > Institute of Psychology > Developmental Psychology

UniBE Contributor:

Perrig-Chiello, Pasqualina and Hutchison, Sara

Subjects:

100 Philosophy > 150 Psychology

ISSN:

0265-4075

Publisher:

Sage

Language:

English

Submitter:

Katja Margelisch

Date Deposited:

01 Sep 2014 10:10

Last Modified:

26 Sep 2017 21:59

Publisher DOI:

10.1177/0265407514533769

Uncontrolled Keywords:

Divorce, long-term marriage, personality, psychological adaptation, resilience, vulnerability

BORIS DOI:

10.7892/boris.53326

URI:

https://boris.unibe.ch/id/eprint/53326

Actions (login required)

Edit item Edit item
Provide Feedback